MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER
Catalog Number 2551H24
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the critical care nurses reported in an online survey that the patient experienced adverse events (haematuria, blockage) associated with the device 2551h24 bard hydrogel coated prostatic catheter, 3-way straight tip, 30/50ml, 24 fr.The respondent indicated the patient had haematuria as well prior to device placement.No medical or surgical intervention was indicated for the haematuria, however the respondent stated when they had block non-foley catheter, they irrigate with normal saline, and they check for kink and twisting.If did not affect, they have to replace catheter with new one when asked about medical or surgical intervention when related to the blockage.Additionally, the respondent indicated the patient had septicaemia/urosepsis/wound infection prior to device placement and after device placement.When respondent was asked if they believed this complication to be device related after placement, they stated they thought did not use sterile technique completely.Additionally, the respondent indicated the patient experienced false passage creation as a result of the device.When asked if this required medical or surgical intervention the respondent stated when they understand and confirm this complication.They immediately stop insertion and removed a catheter and they have to replace in suprapubic location placement, and they would get antibiotic for prevent more complications and need to do repair surgery.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and states the following: warnings: on catheter, do not use ointments or lubricants having a petroleum base.They will damage catheter and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness, or death of the patient.Users and or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and/or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and/or patient is established.Precautions: do not use device if package is opened or damaged.Do not aspirate urine through drainage funnel wall.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Storage: keep away from sunlight.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER
Common Device Name
HEMATURIA FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22027324
Report Number1018233-2025-03564
Device Sequence Number9114713
Product Code KOD
UDI-Device Identifier00801741025167
UDI-Public(01)00801741025167
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2551H24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown